Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 150, NWS Memphis, TN

September 15, 2016Randolph County, Arkansas

NWS Memphis, TN issued this flash flood warning at Sep 15, 2016, 6:24 PM CDT for Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2016, 6:24 PM CDT (23:24 UTC)
Expired
Sep 15, 2016, 9:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Randolph County, AR

The radar

The Memphis radar (KNQA), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WGUS54 KMEG 152324
FFWMEG
ARC121-160230-
/O.NEW.KMEG.FF.W.0150.160915T2324Z-160916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT THU SEP 15 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 930 PM CDT

* AT 624 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  POCAHONTAS...IMBODEN...MAYNARD...RAVENDEN SPRINGS...DALTON...
  ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...ELNORA...
  INGRAM...STOKES...LESTERVILLE...SHANNON...BRAKEBILL...SHARUM...
  PITMAN...BIRDELL AND ENGELERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3650 9117 3650 9078 3649 9078 3615 9095
      3615 9106 3612 9106 3612 9107 3615 9108
      3616 9113 3620 9116 3621 9119 3624 9124
      3626 9124 3626 9126 3628 9126

$$
1 follow-up statement
842 
WGUS74 KMEG 160225
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT THU SEP 15 2016

ARC121-160235-
/O.EXP.KMEG.FF.W.0150.000000T0000Z-160916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-
925 PM CDT THU SEP 15 2016

...THE FLASH FLOOD WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT 930 PM
CDT...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3650 9117 3650 9078 3649 9078 3615 9095
      3615 9106 3612 9106 3612 9107 3615 9108
      3616 9113 3620 9116 3621 9119 3624 9124
      3626 9124 3626 9126 3628 9126

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 6:10 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 15, 6:10 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
610 PM CDT THU SEP 15 2016

.UPDATE...
Updated to add 00Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 239 PM CDT THU SEP 15 2016/

DISCUSSION...

An upper ridge remains located across the Mid-South this afternoon.
As a result, another hot and humid day has occurred. Current
temperatures are in the lower to mid 90s. A few diurnal based
showers and thunderstorms have developed. These storms will die
off by sunset.

The upper ridge will begin to break down on Friday. This will allow
a cold front that is currently located across the Upper Midwest to
sink into the Mid-South over the weekend. Chances for showers and
thunderstorms will increase from Friday afternoon through Sunday.

The front will wash out by Sunday evening across North Central
Mississippi. Surface high pressure from the Ohio Valley will then build
into the area for the beginning of the week. However, don't expect
much reprieve from the heat and the humidity as the upper ridge
begins to rebuild over the region by Monday Night.

The ridge will remain over the Mid-South through the end of the
forecast period. Both the GFS and ECMWF try to bring another front
south on Tuesday but doubt it will make into the Mid-South due to
strength of the ridge. As a result, expect rain free conditions
from Monday through the end of the forecast.

KRM

&&

.AVIATION...
00Z TAFs

Patchy fog may produce temporary MVFR/IFR conditions at MKL late
tonight. Otherwise, VFR conditions expected to prevail for much of
the period. VCTS possible at TAF sites Friday afternoon, with the
best chances at JBR and perhaps MEM. Light winds will increase to
south winds between 5-8 kts on Friday.

CJC

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Sep 15, 3:04 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
304 AM CDT THU SEP 15 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
304 AM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG STORMS WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 15, 4:33 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT THU SEP 15 2016

TNZ002-152200-
OBION TN-
433 PM CDT THU SEP 15 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

NORTHEASTERN OBION COUNTY IN WESTERN TENNESSEE...

AT 431 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS OF 40 TO 50
MPH WAS LOCATED OVER UNION CITY. THIS STORM WAS NEARLY STATIONARY.
...MOVING NORTH AT 5 MPH.

VERY HEAVY RAINFALL HAS BEEN REPORTED BY TRAINED SKYWARN STORM
SPOTTERS. PEOPLE IN NORTHEASTERN OBION COUNTY SHOULD MONITOR THIS
STORM CLOSELY. DO NOT DRIVE INTO AREAS WHERE WATER IS OVER THE ROAD.

LAT...LON 3650 8893 3641 8893 3641 8895 3639 8895
      3637 8915 3650 8921
TIME...MOT...LOC 2131Z 169DEG 3KT 3645 8906

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.